Florida, 2016Wildfire in Florida, May 14, 2016
May 14, 2016 · NWS JAX · 1 event in 1 county or zone
Storms developed across the area in the afternoon and evening hours along the sea breezes and were enhanced by a passing mid level short wave trough aloft.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms developed across the area in the afternoon and evening hours along the sea breezes and were enhanced by a passing mid level short wave trough aloft.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 14, 9:00 AM EST, 3 hours 18 minutes earlier.
Area forecast discussion, May 14, 9:00 AM EST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1000 AM EDT SAT MAY 14 2016
.UPDATE...Cold front along a St. Augustine to Gainesville line will
move south of the region this afternoon as a drier airmass moves
into the region. Forecast on track calling for sunny skies with
max temps near 90 inland and mid/upper 80s along the coast before
the seabreeze moves in.
&&
.AVIATION...Prevailing VFR.
&&
.MARINE...No headlines. Northwest winds 10 kts becoming Southeast
along the coast in the afternoon with the seabreeze. Seas 2-4 ft.
RIP CURRENTS: Low risk.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 87 56 83 55 / 0 0 0 0
SSI 85 63 77 61 / 0 0 0 0
JAX 88 58 84 59 / 0 0 0 0
SGJ 87 63 82 66 / 0 0 0 0
GNV 90 57 88 61 / 0 0 0 0
OCF 91 59 89 64 / 0 0 0 0
&&
.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&
PP/MZ/KG
Hazardous weather outlook, May 14, 2:04 AM EST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
304 AM EDT SAT MAY 14 2016
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-150715-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
304 AM EDT SAT MAY 14 2016
...ELEVATED FIRE DANGER TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
LOW AFTERNOON RELATIVE HUMIDITY VALUES AND HIGH DISPERSION VALUES
WILL CREATE AN ELEVATED FIRE DANGER THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
INLAND ON MONDAY. SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS ARE FORECAST FOR TUESDAY AND WEDNESDAY. SCATTERED
TO NUMEROUS THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
JDS
In the hours before
Local storm report, May 14, 7:29 AM EST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
829 AM EDT SAT MAY 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 4 E GROVE PARK 29.60N 82.09W
05/13/2016 ALACHUA FL 911 CALL CENTER
DISPATCH REPORTED NUMEROUS REPORTS OF TREES AND
POWERLINES DOWNED IN HAWTHORNE. TIME ESTIMATED BY RADAR.
&&
KGUILLETLocal storm report, May 14, 7:42 AM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
842 AM EDT SAT MAY 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 5 WNW ORANGE SPRINGS 29.54N 82.03W
05/13/2016 PUTNAM FL 911 CALL CENTER
DISPATCH REPORTED A TREE DOWN OFF LAKE SUSAN ROAD. TIME
ESTIMATED BY RADAR.
&&
KGUILLETLocal storm report, May 14, 8:15 AM EST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 AM EDT SAT MAY 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 1 SSW ST. AUGUSTINE 29.88N 81.31W
05/13/2016 ST. JOHNS FL 911 CALL CENTER
DISPATCH REPORTED POWERLINES DOWNED IN ST. AUGUSTINE.
TIME ESTIMATED BY RADAR.
&&
KGUILLETWildfire, Alachua
- When
- May 14, 12:18 PM EST
- Where
- Alachua forecast zone
- Reported by
- State Official
Two wildfires were reported near Highway 301 and NE 83rd Place. The fire jumped the road and threatened nearby structures around 15:39 local time. The first wildfire was about 30 acres and the second about 50 acres. There was a 15 gallon petroleum drum in the vicinity of the fires.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Texas, May 14, 20161 death · 1 event
- Damaging Wind in Texas, May 14, 2016$550,000 · 56 kt wind · 1 event
- Hail and Lightning Strike in Oregon, May 14, 2016$100,000 · 1.75 in hail · 5 events
- Flash Flood and Hail in Texas, May 14, 2016$50,000 · 52 kt wind · 5 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 14, 201652 kt wind · 29 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 14, 20168 events
- Flash Flooding and Hail in Texas, May 14, 20161 in hail · 5 events
- Damaging Winds in Virginia, May 14, 2016$5,000 · 50 kt wind · 2 events
- High Wind in California, May 14 to 15, 201658 kt wind · 2 events
- Marine Thunderstorm Wind in Lake Erie, May 14, 20161 event
- Damaging Wind in Maryland, May 14, 2016$3,000 · 50 kt wind · 1 event
- Damaging Wind in Idaho, May 14, 201652 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 629286.